Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Amarillo, TX

April 20, 2016Deaf Smith County, Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 20, 2016, 7:09 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2016, 7:09 PM CDT (00:09 UTC)
Expired
Apr 20, 2016, 8:00 PM CDT
In force
51 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Deaf Smith County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 62 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 7:34 PM CDTHAIL 0.751 Sw Vega, TXBRIEF DIME SIZE HAIL AND HEAVY RAIN. MEASURED 0.90 INCHES OF RAIN WITH THE STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

234 
WUUS54 KAMA 210009
SVRAMA
TXC117-359-210100-
/O.NEW.KAMA.SV.W.0035.160421T0009Z-160421T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT WED APR 20 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
  EASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 800 PM CDT

* AT 709 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 17 MILES NORTHWEST OF VEGA TO NEAR ADRIAN TO 9 MILES
  NORTH OF SIMMS...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  VEGA...ADRIAN AND WILDORADO. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 21 AND 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3493 10221 3512 10272 3531 10269 3553 10271
      3543 10220 3519 10217 3512 10217
TIME...MOT...LOC 0009Z 290DEG 31KT 3544 10263 3529 10262 3517 10264 

HAIL...1.25IN
WIND...60MPH
 
$$

BIEDA
2 follow-up statements
519 
WWUS54 KAMA 210022
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT WED APR 20 2016

TXC117-359-210100-
/O.CON.KAMA.SV.W.0035.000000T0000Z-160421T0100Z/
DEAF SMITH TX-OLDHAM TX-
722 PM CDT WED APR 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN DEAF SMITH AND SOUTHEASTERN OLDHAM COUNTIES...

AT 721 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF ADRIAN TO 4 MILES WEST OF VEGA
TO 10 MILES NORTHEAST OF SIMMS...MOVING EAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 704 PM CDT...1.25 INCH HAIL
         WAS REPORTED 5 NNE OF ADRIAN. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON 
         ROADWAYS CAUSING HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
VEGA AND WILDORADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3493 10221 3510 10257 3526 10256 3550 10258
      3543 10220 3519 10217 3512 10217
TIME...MOT...LOC 0021Z 290DEG 31KT 3540 10251 3525 10250 3513 10252 

HAIL...1.25IN
WIND...<50MPH
 
$$

BIEDA
840 
WWUS54 KAMA 210053
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT WED APR 20 2016

TXC117-359-210103-
/O.EXP.KAMA.SV.W.0035.000000T0000Z-160421T0100Z/
DEAF SMITH TX-OLDHAM TX-
753 PM CDT WED APR 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEAF SMITH AND
SOUTHEASTERN OLDHAM COUNTIES WILL EXPIRE AT 800 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3493 10221 3510 10257 3526 10256 3550 10258
      3543 10220 3519 10217 3512 10217
TIME...MOT...LOC 0051Z 290DEG 31KT 3540 10251 3525 10250 3513 10252 

$$

BIEDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:22 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 20, 6:22 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT WED APR 20 2016

.AVIATION...
00Z ISSUANCE...CURRENTLY VFR AT ALL SITES. KAMA SHOULD BE SEEING RAIN
AND VICINITY SHOWERS IN THE NEXT HOUR PASS THROUGH. KDHT WILL SEE
LIGHT RAIN CHANCES OVER THE NEXT COUPLE HOURS. KGUY SHOULD BE DONE
WITH RAIN FOR THE NIGHT. WINDS DO NOT APPEAR TO BE TOO ERRATIC WITHIN
THESE STORMS. WINDS WILL BE SWINGING TO THE NORTH AND SKIES WILL
CLEAR OUT BEHIND THE STORMS. KAMA HAS A DECENT CHANCE TO SEE SOME FOG
DEVELOPMENT FROM 08Z TO 16Z. FOR NOW HAVE GONE WITH 5SM BUT COULD SEE
VSBY DROP BELOW THAT.

BEAT

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT WED APR 20 2016/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

THE MESOSCALE UPDATE ISSUED EARLIER TODAY (AND SEEN AT THE BOTTOM OF
THIS DISCUSSION) STILL HOLDS FOR THIS AFTERNOON/EVENING.

AFTER THE STORMS CLEAR LATE THIS EVENING, WE COULD SEE A BIT OF FOG
DEVELOP IN SATURATED UPSLOPE FLOW IN THE SE TX PANHANDLE, LIKELY MOST
PREVALENT IN PLACES THAT IT RAINS THIS EVENING. ANY PATCHY FOG SHOULD
CLEAR SHORTLY AFTER DAYBREAK THURSDAY. THURSDAY AND FRIDAY WILL BE
BEAUTIFUL DAYS WITH CLEAR SKIES, RELATIVELY LIGHT WINDS AND PLEASANT
TEMPERATURES MAINLY IN THE 70S.

SIMPSON/LORENZEN

LONG TERM...SATURDAY THROUGH TUESDAY NIGHT...

AN UPPER LOW WILL BE MOVING ACROSS THE GREAT BASIN TO START THE
FORECAST PERIOD WITH SOME DIFFERENCES WITH EITHER A WEAK SHORT WAVE
OR CLOSED LOW DOWN IN MEXICO LINKING UP WITH THE SYSTEM. MODEL
GUIDANCE IS SHOWING DISCREPANCIES ABOUT HOW THE NORTHERN UPPER LOW
WILL PHASE WITH THE SYSTEM IN MEXICO...WITH THE ECMWF SHOWING THE
BEST POTENTIAL FOR PRECIPITATION CHANCES WHILE THE GFS KEEPS THE
SOUTHERN LOW FURTHER SOUTH. A LEE SIDE TROUGH MAY SET UP ALONG THE
LEE OF THE ROCKIES AND MTNS OF EASTERN NEW MEXICO REGARDLESS OF
REPRESENTATION AND POSITIONING OF THE PHASING SYSTEMS...WHICH WOULD
AID IN RETURN SOUTHERLY MOISTURE FLOW INTO OUR REGION. HAVE OPTED TO
REINTRODUCE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT GIVEN
FORECAST SKEW- T PROFILES SHOWING INSTABILITY...ALBEIT
ELEVATED...AROUND 500 TO 750 J/KG.

UNCERTAINTIES IN THE EXTENDED FORECAST CONTINUE LATE SUNDAY THROUGH
TUESDAY NIGHT.  ANOTHER STRONG UPPER LOW WILL MOVE ACROSS THE GREAT
BASIN OF THE WESTERN UNITED STATES...WITH THE ECMWF SHOWING A TRACK
THAT WILL TAKE THIS SYSTEM FURTHER SOUTH THAN THE GFS OR THE DGEX.
THE PROXIMITY OF THIS UPPER LOW IS KEY IN ORDER TO ASCERTAIN OUR
PRECIPITATION CHANCES...BUT A DRY SLOT IS REPRESENTED IN ALL
GUIDANCE ACROSS THE SOUTHWESTERN TWO-THIRDS OF THE CWA THROUGH
TUESDAY NIGHT. WILL CONTINUE WITH PRIOR FORECAST OF SLIGHT CHANCE
POPS IN THE NORTHERN AND NORTHEASTERN PANHANDLES WITH THE REST OF
THE CWA REMAINING DRY.  HIGH TEMPERATURES THROUGH THE FORECAST
PERIOD WILL BE IN THE MID 70S TO LOWER 80S...WHICH IS ABOUT 5 TO 10
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

BIEDA

PREV DISCUSSION... /ISSUED 1139 AM CDT WED APR 20 2016/

MESOSCALE UPDATE...
..SOME SEVERE WEATHER POSSIBLE TODAY IN MAINLY THE SOUTH CENTRAL
AND SOUTHEAST TX PANHANDLE...

* SYNOPTIC OVERVIEW: WE'LL SEE ONE LAST GASP SHRTWV TROUGH THIS
  AFTERNOON FROM THE NOW POSITIVELY TILTED UPR LOW THAT HAS CAUSED
  WEATHER EXCITEMENT AROUND THE AREA THE PAST 5 DAYS. WATER VAPOR
  ANALYSIS PLACES THE UPR LOW NEAR NORTH PLATTE, NE THIS MORNING WITH
  THE LOW EXPECTED TO LIFT TO NEAR OMAHA TONIGHT. THE NW FLOW SHRTWV
  WILL BEGIN TO IMPACT THE AREA EARLY THIS AFTERNOON, QUICKLY
  CROSSING THE CWA THIS EVENING. ASCENT FROM THE TROUGH AND ASSOC
  JET STREAK WILL BE ENOUGH TO SPAWN SCATTERED SHOWERS AND
  THUNDERSTORMS THIS AFTERNOON/EVENING.

* MESOSCALE: SHEAR PROFILES WILL BE FAVORABLE FOR ORGANIZED
  CONVECTION THOUGH SOMEWHAT WEAK INSTABILITY (IE MLCAPE VALUES OF
  MAYBE 300-600 J/KG) SHOULD KEEP THIS FROM BEING A BARN BURNER OF A
  DAY. NAM MLCAPE PROGS OF 750-1000 J/KG THIS AFTERNOON JUST EAST OF
  KAMA SEEM TO BE OVERDONE AS THE NAM HAS OVER-ANALYZED THE AMOUNT
  OF LOW-LVL MOISTURE DOWNSTATE SO FAR THIS MORNING. DO THINK THAT
  THE HIGHER SIDE OF RAP/HRRR VALUES OF AROUND 500 J/KG MLCAPE COULD
  BE REALIZED THOUGH GIVEN THE RAPID REDUCTION OF LOW CLOUD COVER
  SEEN IN LATEST GOES SUPER RAPID SCAN VIS SAT OBSERVATIONS.

* THREATS: THE CAPE DISTRIBUTION LOOKS TO MOST FAVOR ISOLATED
  DOWNBURST WINDS THIS AFTERNOON GIVEN A SOMEWHAT DEEP/DRY SUBCLOUD
  LAYER. WITH THE PROPENSITY FOR THE STRONGEST UPDRAFTS TO WANT TO
  ORGANIZE GIVEN THE FAVORABLE SHEAR PROFILE, SVR HAIL TO THE SIZE OF
  GOLF BALLS CANNOT BE RULED OUT IN STORMS THAT TAKE ON SUPERCELLULAR
  CHARACTERISTICS. THE TORNADO WINDOW LOOKS SMALL BOTH SPATIALLY AND
  TEMPORALLY BUT MAY BRIEFLY EXIST FOR AN HOUR EITHER SIDE OF SUNSET
  FOR A WEAK ISOLATED TORNADO SOMEWHERE IN THE SE PART OF THE TX
  PANHANDLE. THE RAPID NW TO SE STORM MOTIONS SHOULD PRECLUDE MUCH OF
  A FLOOD THREAT TODAY.

* TIMING & LOCATION: THE BEST CHANCES FOR SEVERE WEATHER THIS
  AFTERNOON WILL BE IN THE SOUTH CENTRAL AND SOUTH TX PANHANDLE,
  THOUGH ISOLATED STRONG TO SEVERE WIND GUSTS COULD OCCUR AS FAR
  NORTH AS DUMAS OR BORGER. AMARILLO WILL BE ON THE WESTERN EDGE OF
  THE THREAT, BUT A STRONG OR SEVERE STORM CANNOT BE RULED OUT FOR
  THE CITY. TIMING-WISE, THE BEST WINDOW WILL PROBABLY BE FROM AROUND
  5PM-10PM.

SIMPSON/LORENZEN

PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                45  73  46  78  52 /  50   0   0   0   0
BEAVER OK                  44  74  44  80  54 /  20   0   0   0   0
BOISE CITY OK              38  71  43  78  52 /  20   0   0   5   0
BORGER TX                  45  76  49  80  55 /  60   0   0   0   0
BOYS RANCH TX              43  75  45  80  54 /  40   0   0   0   5
CANYON TX                  43  74  46  79  52 /  40   0   0   0   0
CLARENDON TX               47  74  48  78  53 /  70   5   0   0   0
DALHART TX                 42  73  43  79  51 /  40   0   0   5   5
GUYMON OK                  43  74  44  79  53 /  30   0   0   0   0
HEREFORD TX                44  74  46  79  51 /  30   0   0   0   0
LIPSCOMB TX                46  74  45  79  55 /  30   0   0   0   0
PAMPA TX                   44  72  46  77  53 /  70   0   0   0   0
SHAMROCK TX                48  75  47  79  53 /  70   5   0   0   0
WELLINGTON TX              48  76  49  80  53 /  70   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/14
Hazardous weather outlook, Apr 20, 3:19 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT WED APR 20 2016

OKZ001>003-TXZ001>020-211200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 PM CDT WED APR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH THIS
EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...WITH THE BEST CHANCES
FOR SEVERE STORMS IN THE SOUTH CENTRAL AND SOUTHEAST TEXAS PANHANDLE.
WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS WILL BE
POSSIBLE IN THE STRONGEST STORMS.

PATCHY FOG IS POSSIBLE IN THE SOUTHEAST TEXAS PANHANDLE THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY MAINLY
ACROSS THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THIS AFTERNOON THROUGH TONIGHT ACROSS MAINLY THE SOUTHERN
HALF OF THE TEXAS PANHANDLE.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY ACROSS THE
WESTERN PANHANDLES.

In the hours before

Special weather statement, Apr 20, 6:01 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT WED APR 20 2016

TXZ011-202345-
OLDHAM TX-
601 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OLDHAM COUNTY UNTIL 645
PM CDT...

AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NARA VISA...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN OLDHAM
COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3562 10304 3562 10297 3546 10262 3520 10292
      3533 10304
TIME...MOT...LOC 2300Z 304DEG 24KT 3559 10312

BIEDA
Special weather statement, Apr 20, 6:12 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT WED APR 20 2016

TXZ016-210000-
DEAF SMITH TX-
612 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEAF SMITH COUNTY UNTIL
700 PM CDT...

AT 612 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF BOOTLEG...OR 25 MILES NORTHWEST OF FRIONA...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEREFORD AND BOOTLEG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3475 10271 3486 10304 3498 10302 3502 10300
      3507 10297 3496 10231 3475 10240
TIME...MOT...LOC 2312Z 288DEG 32KT 3495 10296

BIEDA
Special weather statement, Apr 20, 6:16 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT WED APR 20 2016

TXZ014-019-020-210000-
GRAY TX-DONLEY TX-COLLINGSWORTH TX-
616 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH...
SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES UNTIL 700 PM
CDT...

AT 616 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE MCCLELLAN...OR 18 MILES NORTH OF CLARENDON...MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCLEAN...ALANREED AND LAKE MCCLELLAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3515 10097 3531 10089 3523 10054 3518 10054
      3518 10045 3496 10057
TIME...MOT...LOC 2316Z 292DEG 17KT 3521 10085

BIEDA
Local storm report, Apr 20, 6:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             5 WSW ALANREED          35.18N 100.82W
04/20/2016  E1.00 INCH       GRAY               TX   STORM CHASER

            STORM CHASER REPORTED QUARTER SIZE HAIL MIXED IN WITH
            PENNY AND NICKEL SIZE HAIL COVERING INTERSTATE 40.

&&

EVENT NUMBER AMA1600207

LORENZEN
Special weather statement, Apr 20, 6:49 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT WED APR 20 2016

TXZ011-016-210015-
OLDHAM TX-DEAF SMITH TX-
649 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEAF SMITH AND
SOUTHERN OLDHAM COUNTIES UNTIL 715 PM CDT...

AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF ADRIAN...OR 20 MILES WEST OF VEGA...MOVING SOUTHEAST
AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL  BE POSSIBLE
WITH THIS STORM.  HAIL MAY ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS
TRAVEL.

LOCATIONS IMPACTED INCLUDE...
VEGA AND ADRIAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3533 10296 3550 10282 3534 10233 3505 10260
TIME...MOT...LOC 2349Z 304DEG 31KT 3534 10277

BIEDA
Local storm report, Apr 20, 7:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             9 S MCLEAN              35.10N 100.60W
04/20/2016  M0.88 INCH       DONLEY             TX   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND UP TO 3 INCHES
            DEEP.

&&

EVENT NUMBER AMA1600208

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:14 PM CDTSpecial Weather StatementAMACarson46 min
Apr 20, 7:16 PM CDTSevere Thunderstorm WarningAMACollingsworth17 min
Apr 20, 7:45 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray60 min
Apr 20, 7:49 PM CDTSevere Thunderstorm WarningAMAArmstrong, Deaf Smith, Randall16 min
Apr 20, 7:52 PM CDTSevere Thunderstorm WarningAMAArmstrong23 min
Apr 20, 8:20 PM CDTSpecial Weather StatementAMADonley40 min
Apr 20, 8:40 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley50 min
Apr 20, 8:41 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley7 min
Apr 20, 9:12 PM CDTSpecial Weather StatementAMAWheeler33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.